Alert archive / Indiana / High Wind Watches in 2009
High Wind Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this high wind watch at Dec 7, 2009, 3:34 PM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Dec 9, 2009, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 3:34 PM EST (20:34 UTC)
- In effect from
- Dec 9, 2009, 7:00 AM EST
- Expired
- Dec 8, 2009, 1:32 PM EST
- In force
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 072034 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST MON DEC 7 2009 ...WINDY CONDITIONS TO DEVELOP TUESDAY NIGHT... .DEEPENING LOW PRESSURE WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO CENTRAL MICHIGAN BY WEDNESDAY. STRONG WINDS WILL ARRIVE BEHIND A COLD FRONT BEGINNING WEDNESDAY MORNING AND PERSISTING THROUGH THE DAY. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-080445- /O.NEW.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 334 PM EST MON DEC 7 2009 /234 PM CST MON DEC 7 2009/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS EXCEEDING 50 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
000 WWUS73 KIWX 080239 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 PM EST MON DEC 7 2009 ...HIGH WIND WATCH FOR WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT SW AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-081045- /O.CON.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 939 PM EST MON DEC 7 2009 /839 PM CST MON DEC 7 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 40 TO 45 MPH ARE POSSIBLE WITH GUSTS EXCEEDING 60 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JC
000 WWUS73 KIWX 080932 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EST TUE DEC 8 2009 ...HIGH WIND WATCH FOR WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT SW AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-081745- /O.CON.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 432 AM EST TUE DEC 8 2009 /332 AM CST TUE DEC 8 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH GUSTS EXCEEDING 60 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JC
000 WWUS73 KIWX 081832 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 PM EST TUE DEC 8 2009 ...WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-090245- /O.UPG.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KIWX.WI.Y.0010.091209T1500Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 132 PM EST TUE DEC 8 2009 /1232 PM CST TUE DEC 8 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH GUSTS UP TO 50 50 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STEINWEDEL
000 WWUS73 KIWX 081843 CCA NPWIWX URGENT - WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 PM EST TUE DEC 8 2009 ...WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-090245- /O.UPG.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KIWX.WI.Y.0010.091209T1500Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 132 PM EST TUE DEC 8 2009 /1232 PM CST TUE DEC 8 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STEINWEDEL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:27 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 7, 3:27 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EST MON DEC 7 2009
.SHORT TERM...
...TONIGHT THROUGH TUESDAY NIGHT...
FORECAST FOCUS REMAINS ON POTENT WINTER STORM THAT WILL MOVE THROUGH
THE GREAT LAKES REGION WITH IMPACTS BEGINNING HERE AS EARLY AS TUE
AFTERNOON. HOWEVER...MUST FOCUS SOME ATTENTION ON POSSIBLE LIGHT
LAKE EFFECT SNOW TONIGHT WITH WHAT APPEARS TO BE A TYPE 6
LASHLEY-HITCHCOCK MESO LOW OVER CENTRAL LAKE MICHIGAN THIS AFTERNOON.
WITH RESPECT TO LAKE EFFECT TONIGHT...NAM12 HAS A DECENT HANDLE ON
AFOREMENTIONED MESO LOW AND SATELLITE SHOWS THIS FEATURE NICELY EAST
OF MKE...DRIFTING SOUTHEAST WITH A WEAK SINGLE BAND TO ITS NORTH.
PLUME ANALYSIS BRINGS THIS ONSHORE INTO BERRIEN COUNTY WHERE WEAK
SNOW SHOWERS HAVE PERSISTED MOST OF THE DAY. HAVE FOLLOWED NAM12
PLUME ANALYSIS FOR TONIGHT WITH SCATTERED SNOW SHOWERS IN BERRIEN
COUNTY THIS EVENING. AS OFFSHORE WINDS INCREASE TONIGHT WITH WEAK
SYNOPTIC FLOW EXPECT WEAKENING SNOW BAND TO DRIFT SOUTH AND WEST
INTO LAPORTE COUNTY AND EVENTUALLY WEST OF THERE IF IT DOES NOT DIE
OUT COMPLETELY. INLAND PENETRATION DIFFICULT TO ASSESS BUT COULD SEE
SOME SNOW SHOWERS INTO SOUTH BEND. EXPECT ACCUMULATIONS GENERALLY AN
INCH OR LESS BUT THESE MESO LOWS HAVE A TENDENCY TO CARRY BRIEF
BURSTS IN MORE EXTREME DELTA T ENVIRONMENTS. COULD SEE SOME LOCALLY
HEAVIER AMOUNTS BUT WILL HAVE TO MONITOR TRENDS THIS EVENING.
OPERATIONAL MODELS REMAIN IN SURPRISINGLY GOOD AGREEMENT FOR
UPCOMING WINTER STORM SYSTEM AS THEY HAVE FOR LAST COUPLE DAYS.
CONCERN THOUGH AS ENSEMBLE FORECASTS FROM SREF AND NCEP CLUSTER
CONTINUE TO DIVERGE WITH SURFACE LOW TRACK AND THUS PLACEMENT OF
HEAVY SNOW POTENTIAL.
GFS AND CMC ENSEMBLES HAVE SEVERAL PERTURBATIONS INDICATING SURFACE
LOW TRACK FURTHER SOUTH ACROSS NORTH CENTRAL INDIANA INTO NORTHWEST
OHIO AND HAVE BEEN SHOWING THIS FOR SEVERAL RUNS..BUT A GRADUAL
TREND NORTH IN LAST FEW RUNS. MEANWHILE...SREF ENSEMBLES ARE RATHER
TIGHTLY CLUSTERED AROUND A MORE NORTHERN TRACK THROUGH NORTHEAST
IL...SOUTHEAST WI AND CENTRAL MICHIGAN...SIMILAR BUT A BIT NORTH OF
OPERATIONAL NAM AND GFS. ECMWF WHICH HAD BEEN A SOUTHERN TRACK
PROPONENT SHIFTED NORTH TOWARD OTHER OPERATIONAL MODELS WITH ITS 00Z
RUN AND CONTINUES THERE WITH ITS 12Z RUN. HENCE FOCUS ON OPERATIONAL
MODELS INDICATE GOOD CONFIDENCE IN NORTHERN STORM TRACK ACROSS OUR
FAR NORTHWEST AREA. THE SOUTHERN ENSEMBLE SOLUTIONS ARE SOURCES OF
CONCERN THAT CONTINUE TO LEAD TO A LITTLE HEDGING AT THIS FORECAST
PROJECTION TIME. GIVEN OUR LOCAL STUDY OF NEGATIVELY TILTED SYSTEMS
HELPING TRACK SURFACE LOWS FARTHER NORTH...THIS GIVES US MORE
CONFIDENCE IN THE NORTHERN CLUSTER OF SOLUTIONS.
PREVIOUS GRID FORECASTS HAVE TRENDED TOWARD THE NORTHERN SOLUTIONS
WITH A BIT OF HEDGE TO THE SOUTHERN POSSIBILITIES GIVEN THE NUMBER
OF GFS ENSEMBLE MEMBERS THAT HAVE CONTINUED TO SHOW THIS. HAVE NO
REASON OR NEED TO DEVIATE FROM THIS IDEA. PLAN TO STAY WITH IDEA OF
MID LEVEL 850MB AND 700MB LOW TRACKS WELL TO OUR NORTHWEST ACROSS
NORTHERN IL AND WI INTO CENTRAL MI...WHERE HEAVIEST SNOW BAND WILL
FOLLOW. OUR AREA RELEGATED TO WARM AIR ADVECTION SURGE AND
PRECIPITATION DEVELOPMENT IN THIS REGION WHEN COLD AIR WILL STILL BE
ENTRENCHED...ESPECIALLY NORTH. CHALLENGE WILL LIE WITH HOW FAST WARM
SURGE MOVES NORTH AND HOW FAST PCPN WILL DEVELOP IN COLD AIR BEFORE
WARM AIR CHANGES PCPN OVER TO RAIN MOST AREAS. LEANING TOWARD NAM12
AND SREF SOLUTIONS OF MOISTENING LOWER LEVELS TUE AFTERNOON WITH
SNOW DEVELOPING AS THERMAL PROFILES REMAIN BELOW 0C. A QUICK BURST
OF SNOW WITH ACCUMULATIONS FROM 1 TO 3 INCHES EXPECTED FROM TUE AFTN
TO TUE EVENING WITH LIGHTER AMOUNTS IN SOUTHERN AREAS AND HEAVIER
AMOUNTS FAR NORTH. WARM SURGE ON NOSE OF 50KT LOW LEVEL JET SHOULD
QUICKLY TURN SNOW TO RAIN JUST ABOUT OVER ENTIRE AREA DURING THE
EVENING PER 12Z NAM AND 09Z SREF SOLUTIONS. BUFKIT SOUNDINGS SUGGEST
AN HOUR OR TWO OF FREEZING RAIN AND SLEET POSSIBLE WITH LIGHT ICING.
THIS REASONABLE AND ESPECIALLY IN LIGHT OF ROADS TODAY SHOWING ICING
WITH MELTING LIGHT SNOW THAT FELL. THUS HAVE ADDED A MENTION OF
LIGHT FREEZING RAIN TO NORTHERN AREAS BEFORE TRANSITION TO ALL RAIN.
NO HEADLINES PLANNED WITH THIS PACKAGE BUT EXPECT ADVISORIES MAY BE
NEEDED WITH MIXED PRECIPITATION.
FINALLY BY LATE TUE NIGHT SURFACE LOW MOVES TO CENTRAL LAKE MICHIGAN
AND DEEPENS RAPIDLY ALLOWING ISALLOBARIC WIND TO INCREASE IN ITS
WAKE. THIS WILL HELP SURGE COLD AIR IN FROM WEST WITH POSSIBLE
CHANGEOVER TO SNOW AGAIN IN WEST. DRY SLOT BEING DEPICTED TO BE
QUITE STRONG AND FAST BY NAM12 AND SREF AND THIS MAY LIMIT
ADDITIONAL ACCUMS. HOWEVER...WINDS WILL INCREASE IN 25 TO 35 MPH
RANGE WITH GUSTS TO AROUND 40 MPH POSSIBLE LATE TUE NIGHT.
&&
.LONG TERM...
PRECIPITATION WILL BE ONGOING ACROSS THE CWA AT THE ONSET OF THE EXTENDED
ALTHOUGH THERE IS SOME DOUBT AS TO COVERAGE AS 12Z MODELS PULL DRY
SLOT INTO THE AREA WHICH WILL NEED TO BE REASSESSED. FOR NOW KEPT
LIKELY POPS ON WED AS SFC LOW TRACK IS STILL TOO UNCERTAIN TOO ADD
GRANULAR DETAIL. CHANGED WORDING AFTER 18Z TO SHOWERS AS BACK SIDE
OF THE SYSTEM SPORTS LESS WRAPAROUND AND PERSISTENT PRECIP IS LESS
LIKELY THAN A SHOWERY NATURE. AS SFC LOW WORKS INTO SOUTHERN LOWER
MICHIGAN COLD AIR MAKES A RETURN CHANGING PTYPE BACK TO SNOW FROM
WEST TO EAST. PREFER NAM/SREF FOR TRACK/TIMING AS THEY HAVE THE
FURTHEST NW SFC LOW TRACK WITH NAM BUFR SOUNDINGS AND SREF TEMP PROFILES
BRINGING PHASE CHANGE INTO THE NW AFTER 12Z AND THROUGH THE ENTIRE CWA
BY 21Z. AMOUNTS RECEIVED ON THE BACK SIDE OF THIS SYSTEM SHOULD BE
LIGHT...BUT STRONG WINDS WILL COMPLICATE MATTERS SIGNIFICANTLY IF
ANYTHING SUBSTANTIAL IS RECEIVED. STRONG PRESS RISE/FALL COUPLET FLANKING
THE CWA WITH WINDS 25-30 MPH AND HIGHER GUSTS HAS PROMPTED THE
ISSUANCE OF A HIGH WIND WATCH.
AS VERY COLD AIR FOLLOWS IN SYSTEMS WAKE...H85 TEMPS DOWN TO -20C
SETS UP IMPRESSIVE DELTA T/S FOR LAKE RESPONSE. FETCH IS WESTERLY
WHICH RELEGATES MAJOR IMPACT TO NORTHERN TIER OF COUNTIES...AND WIND
SPEEDS OVER THE LAKE ARE QUITE FAST FOR SUCH A SHORT FETCH
SIGNIFICANTLY REDUCING RESIDENCE TIME OVER THE LAKE....SO SNOW
FORECAST REMAINS CONSERVATIVE AT THIS TIME.
TEMPS WILL TAKE A PLUNGE AS COLD AIR MASS MOVES IN QUICKLY. MEX
GUIDANCE DOES NOT GET SOUTH BEND OUT OF THE TEENS ON THURSDAY WITH
LOW 20S IN THE SOUTHEAST. WITH WINDS AROUND 20MPH THURSDAY WILL
BE A RAW DAY INDEED. SLOW RECOVERY IN TEMPS BACK TO NEAR FREEZING
FOR HIGHS BY THE WEEKEND WITH A WEAK WAVE KEEPING SNOW CHANCES IN
THE GRIDS FOR SATURDAY.&&
.AVIATION...18Z TAFS
WEAK ASCENT NOW EAST OF THE FA...ASSOCIATED WITH A LEAD
SHRTWV...HAS ALLOWED THE WIDESPREAD -SN TO COME TO AN END...WITH
JUST A FEW LINGERING FLURRIES EXPECTED FOR THIS AFTN. ABUNDANT LOW
LVL MOISTURE NEAR A WEAKENING CDFNT JUST WEST OF THE FA HAS
ALLOWED WIDESPREAD MVFR AND PATCHY IFR CIGS TO ENGULF MUCH OF
INDIANA WESTWARD INTO IL AND EASTERN IA. EXPECT SOME GRADUAL
IMPROVEMENT TO AT LEAST HIGH END MVFR CIGS/VIS AT FWA THIS AFTN
WITH NORMAL DIURNAL EFFECTS AND DRYING ALOFT. TOUGHER FCST AT SBN
AS LAKE EFFECT PROCESS LOOKS TO DOMINATE. ALREADY ENOUGH
MIXING/INSTABILITY TO BREAK UP THE STRATUS WITH VFR CIGS AS OF
17Z. THINK THIS WILL FILL IN WITH TIME YIELDING AT LEAST HIGH END
MVFR CONDITIONS AFTER 19/20Z. BNDRY LAYER FLOW WILL VEER MORE
WESTERLY BEHIND THE WEAK CDFNT BY LATE THIS AFTN AT SBN...ALLOWING
FOR SOME LAKE EFFECT SNOW SHOWERS AND MVFR CIGS/VIS THIS EVENING.
WILL LIKELY SEE A PERIOD OF IFR CIGS/VIS BUT NOT ENOUGH CONFIDENCE
TO ADD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR MIZ077>081.
OH...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR
LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...LUDINGTON
AVIATION...STEINWEDELHazardous weather outlook, Dec 7, 3:56 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST MON DEC 7 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 AM EST MON DEC 7 2009 /256 AM CST MON DEC 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES AREA LATE TUESDAY THROUGH THURSDAY...BRINGING A MIXTURE OF RAIN...FREEZING RAIN...AND SNOW FOLLOWED BY VERY WINDY CONDITIONS...BITTERLY COLD TEMPERATURES AND LAKE EFFECT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 AM EST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP ONCE AGAIN TUESDAY AND CONTINUE THROUGH THURSDAY WITH GALES EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Dec 7, 10:07 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 AM EST MON DEC 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1006 AM SNOW BENTON HARBOR 42.12N 86.45W
12/07/2009 M0.8 INCH BERRIEN MI TRAINED SPOTTER
SNOWFALL ACCUMULATION SO FAR TODAY.
&&
EVENT NUMBER IWX0900105
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:38 PM EST | Gale Watch | IWX | 30 hr |
Nearby
High Wind Watches in Indiana, 2009High Wind Watches in Ohio, 2009High Wind Watches in Michigan, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.